New to RA, on holiday and psoriasis flare up

marcschip
marcschip Member Posts: 3
edited 28. Dec 2016, 06:05 in Living with Arthritis archive
Hi,

I have recently been diagnosed with Reactive Arthritis. I have that nasty H gene that is related to various reumatologic diseases.

I had recently started seeing a specialist. I've always had back problems but these have subsided and the reason I went to him was that I had painful fingers. Using some keep-warm gloves at night helped with the stiffness in the morning.

He prescribed me Azulfin and Arcoxia. About a month after using these medications I got all these red spots, some with fluid, in the groin area. I had the fortune of having planned seeing him that same day. He thought it was psoriasis but he arranged for me to see a dermatologist that same day who did a biopsy.

The result of that biopsy showed Psoriasis Dermatitis
Discrete psoriasis hyperplasia of the epidermis.

So, now I'm on that holiday and I'm reading some stuff about Arcoxia saying that you should stop using it if you get swollen ankles, which I've been having for a while now after starting this treatment. So, I stopped.

At the same time, those red spots started appearing in one of my armpits as well. First, two and now my armpit is full of red spots.
I managed to contact the dermatologist and he prescribed a corticosteroid cream. It seems to do the trick on the ones in the groin area, but the ones in the armpit area are only getting more and more.

Of course, all of this sucks as you are on your holiday. And since this is all new to me, it's scary as well. Any suggestions on managing this stuff? Experience with Arcoxia and swollen ankles. Was it wise to stop? There's plenty of sun shine and sea water here. Is that good or bad for this?

Any other suggestions and tips?

Thanks all. Have some great holidays!

Marc

Comments

  • moderator
    moderator Moderator Posts: 4,086
    edited 30. Nov -1, 00:00
    Hello Marc and welcome to the forums from the moderation team. I am very sorry to hear about you recent diagnosis of reactive arthritis as well as the psoriasis.

    What bad timing for things to go ‘wrong’ while you are on your holidays and of course it’s over the festive period too.

    I don’t know whether you have had time to look at our information on Reactive Arthritis? Here is the link if you haven’t:

    https://www.arthritiscare.org.uk/do-i-have-arthritis/publications/236-reactive-arthritis

    We have a great community here, who have lots of experience of arthritis, many take Sulfasalazine , (azulfin) and arcoxia. Have you been given a Rheumatology helpline number? If you have it might be an idea to contact them for advice regarding your ankles swelling.

    Lots of our members report improvements in their arthritis while on holiday, Marc I very much hope you are among them.

    I look forward to seeing you posting in future.

    Best wishes

    Ellen.
  • dreamdaisy
    dreamdaisy Member Posts: 31,558
    edited 30. Nov -1, 00:00
    Hi, I'm not on holiday but I am very familiar with living with psoriatic arthritis (plus OA and fibro). I am currently struggling with a very heavy cold so, when that is on the wane (and I am feeling better) I will properly reply. I wish you well. DD
    Have you got the despatches? No, I always walk like this. Eddie Braben
  • frogmorton
    frogmorton Member Posts: 26,741
    edited 30. Nov -1, 00:00
    I take Arcoxia Marc.

    I don't think I have ever had swollen ankles due to it though only if my arthritis causes them to swell and usually that's obvious as they hurt a lot too.

    I find I feel a good bit better bones-wise in a dry-warm environment and hope you are feeling rested :)

    Take care

    Toni x
    Love

    Toni xxx
  • stickywicket
    stickywicket Member Posts: 26,271
    edited 30. Nov -1, 00:00
    Hi there and welcome to the forum.

    You are clearly having a tough time of it with rubbish timing as this is emphatically what you don't want when on holiday.

    I wish I could help but I've never heard of the first med and never taken arcoxia. (I have RA and OA)

    I certainly think you need to see your rheumatologist again when you get home as an outbreak of psoriasis might change the diagnosis to psoriatic arthritis and the medication too.

    Some meds can make ankles swell due to overloading the kidneys. I've no idea if either of yours can do this. However, the ankles could just be arthritis.

    Unfortunately, I think all your questions need to be dealt with by a medical professional. Presumably you have travel insurance covering your diagnosis so, in your shoes, I'd be heading for a doc or, at the very least, a pharmacist. They can advise on medication and side-effects.

    How much longer to go before you can see your own doc?
    "The deeper sorrow carves into your being the more joy you can contain." Kahlil Gibran
  • marcschip
    marcschip Member Posts: 3
    edited 30. Nov -1, 00:00
    Hi and thanks for all the positive thoughts.
    Yes, I will be planning to go back in about 3 weeks. I might cut it short if the symptoms keep worsening.

    I've been adding some near pure. Aloe vera to my daily treatment regimen. I happened to have that w me. Corticosteroids day and night and Aloe vera in the afternoon. See if that makes a difference.

    Cheers everybody
    Marc